Alert archive / Kentucky / Special Weather Statements in 2019

Special Weather Statement, NWS Louisville, KY

November 3, 2019Taylor County, Kentucky

NWS Louisville, KY issued this special weather statement at Nov 3, 2019, 8:21 AM EST for Taylor County, Kentucky. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 3, 2019, 8:21 AM EST (13:21 UTC)
Expired
Nov 3, 2019, 9:00 AM EST
In force
39 min
Issued by
NWS Louisville, KY

County Taylor County, KY

The radar

The Louisville radar (KLVX), 92 km from the middle of the area, began a volume at 13:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 1.4 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2019-11-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2019-11-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -79 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1650 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
-79 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

518 
WWUS83 KLMK 031321
SPSLMK

Special Weather Statement
National Weather Service Louisville KY
821 AM EST Sun Nov 3 2019

KYZ065-031400-
Taylor-
821 AM EST Sun Nov 3 2019

Dense fog over Green River Lake has drifted into the Campbellsville 
area, reducing visibility to near zero in spots. Motorists in 
central and southern Taylor County should use caution in the fog, 
and watch out for slick spots on elevated surfaces.

LAT...LON 3723 8534 3735 8543 3743 8531 3733 8516
TIME...MOT...LOC 1318Z 306DEG 1KT 3733 8530 

$$

13

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Nov 3, 6:18 AM EST, 2 hours 3 minutes earlier.

Area forecast discussion, Nov 3, 6:18 AM EST, 2 hours 3 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
618 AM EST Sun Nov 3 2019

...Updated Aviation Discussion...

.Short Term...(Today and tonight)
Issued at 320 AM EST Sun Nov 3 2019

High pressure centered over AR early this morning will move to WV
later this afternoon and continue to the mid Atlantic coast Monday
morning. Calm conditions over most sites will mean another chilly
start to the day today, with temperatures below freezing. One
possible concern is with some patches of river valley fog in the
usual locations possible combining with below freezing temperatures
to create slick spots later this morning. Best co-location of these
features is over our Lake Cumberland counties. May issue a special
weather statement in this area, depending on traffic reports and
webcams.

Otherwise, mostly sunny skies should allow for temperatures to rise
to the low 50s...about 10 degrees below normal for this time of
year. A more steady south wind tonight should keep us more mixed and
thus a little warmer...but still 5-10 degrees below normal.

.Long Term...(Monday through Saturday)
Updated at 310 AM EST Sun Nov 3 2019

The extended period will begin with relatively benign weather. An
upper level ridge will remain anchored off the coast of the Pacific
NW, supporting a broad upper trough across much of the central and
eastern CONUS. On Tuesday, a shortwave trough will swing across the
Great Lakes, sending a dry cold front through the area, reinforcing
the cooler temperatures. High pressure will quickly move in behind
the front, pushing eastward by Wednesday afternoon. Afternoon high
temperatures will be in the mid to upper 50s during this Monday-
Wednesday time period, with Tuesday being the slightly cooler day as
the front moves through. Tuesday and Thursday morning lows will be
in the upper 30s/lower 40s while Wednesday morning will be cooler in
the low 30s.

Confidence decreases mid to late week as the next system that comes
through continues to vary between models. Another cold front will
push through the area Wednesday night into Thursday morning,
bringing our next chance of precipitation. Thursday, a southern
stream wave will eject eastward into the Plains and across the MS/OH
Valleys. Additionally, some models are indicating that the frontal
boundary may stall out in our vicinity as we remain in an upper jet
entrance. This will lead to continued chances of precipitation into
Friday morning. Mixed precipitation will be possible on the back end
depending on how quickly cooler temperatures settle in.

Expect conditions to dry out again for the end of the week as high
pressure builds back in behind the departing system. High
temperatures will begin in the mid 40s on Friday and then continue
to warm into the weekend. Morning lows will be in the upper 20s to
low 30s Friday and Saturday.

&&

.Aviation...(12Z TAF Issuance)
Issued at 615 AM EDT Sun Nov 3 2019

Other than some passing high clouds, weather should be quiet this
period. Winds will be variable, save for a more southerly component
in the late morning to mid afternoon hours today. Monday will be
gustier, in the airmass ahead of a cold front moving into the
Midwest.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&

Short Term...RJS
Long Term...JML
Aviation...RJS
Hazardous weather outlook, Nov 3, 3:32 AM EST, 4 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
332 AM EST Sun Nov 3 2019

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-040845-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-
Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-
Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-
Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester,
Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown,
Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty,
Stanford, Russellville, Bowling Green, Franklin, Providence,
Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown,
Burkesville, and Albany
332 AM EST Sun Nov 3 2019 /232 AM CST Sun Nov 3 2019/

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Today and Tonight.

Patchy dense fog over south central Kentucky, combined with
temperatures at or below freezing may cause a few slick spots on
elevated surfaces until mid morning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not needed.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

RJS/JML

In the hours before

Special weather statement, Nov 3, 3:59 AM EST, 4 hours 22 minutes before
Special Weather Statement
National Weather Service Louisville KY
359 AM EST Sun Nov 3 2019

KYZ075-078-081-082-031330-
Monroe-Russell-Cumberland-Clinton-
Including the cities of Tompkinsville, Jamestown, Burkesville,
and Albany
259 AM CST Sun Nov 3 2019

...Patchy Freezing Fog Early This Morning...

Dense fog has form in the normal locations around Lake Cumberland
early this morning. Temperatures below freezing could allow for
some slick spots to develop, especially on elevated surfaces and
bridges over these waterways. When encountering these slick spots,
slow down, but try not to accelerate or decelerate suddenly.

RJS
Special weather statement, Nov 3, 7:57 AM EST, 24 minutes before
Special Weather Statement
National Weather Service Louisville KY
757 AM EST Sun Nov 3 2019

KYZ075-078-081-082-031400-
Monroe-Russell-Cumberland-Clinton-
Including the cities of Tompkinsville, Jamestown, Burkesville,
and Albany
657 AM CST Sun Nov 3 2019

...Patchy Freezing Fog Early This Morning...

Dense fog has formed in the usual locations around Lake
Cumberland and Dale Hollow early this morning. Temperatures below
freezing could allow for some slick spots to develop on elevated
surfaces and bridges. When encountering these slick spots, slow
down, but try not to accelerate or decelerate suddenly.

13
Special weather statement, Nov 3, 8:21 AM EST, 0 minutes before
Special Weather Statement
National Weather Service Louisville KY
821 AM EST Sun Nov 3 2019

KYZ065-031400-
Taylor-
821 AM EST Sun Nov 3 2019

Dense fog over Green River Lake has drifted into the Campbellsville
area, reducing visibility to near zero in spots. Motorists in
central and southern Taylor County should use caution in the fog,
and watch out for slick spots on elevated surfaces.

LAT...LON 3723 8534 3735 8543 3743 8531 3733 8516
TIME...MOT...LOC 1318Z 306DEG 1KT 3733 8530

13

Nearby

Special Weather Statements in Kentucky, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.